Paxipam (Halazepam) Overdose

Paxipam (Halazepam) Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576

Can you overdose on Paxipam? In short, the answer is yes. Toxicity from the prescription drug Paxipam is possible, but there are specific factors that can increase the risk. Paxipam is a brand-name benzodiazepine drug, also known as halazepam, which is no longer available in the United States. When it was domestically marketed, it was primarily used to treat anxiety. The use of benzodiazepines has increased significantly in recent years. While Paxipam isn’t marketed right now, others like Xanax and Valium are. Benzodiazepines have sedative properties and, due to their properties, they’re often used to treat insomnia, seizure disorders and anxiety. Despite how common these drugs are, benzodiazepines were involved in around 30% of the drug overdose deaths in 2013, according to the Centers for Disease Control and Prevention. This fact may be quite surprising and startling, as this puts them just behind opioids in terms of fatal overdoses.

There is a tendency to believe that drugs like Paxipam and other benzodiazepines are inherently safe. However, just because something is prescribed, it doesn’t necessarily make it safe. The bigger problem, beyond the widespread use of benzodiazepines, is the regular substance use of this drug class. People take benzodiazepines recreationally in order to feel relaxed or sedated. They also take them to come down from other drugs, such as the stimulants like cocaine. It’s not uncommon for people who regularly use the drugs to combine benzodiazepines with another depressant drug, such as an opioid or alcohol.

Paxipam (halazepam) Overdose

Along with the fact that benzodiazepine prescriptions have increased so rapidly, there’s another concerning factor. Researchers point out that all benzodiazepines are becoming stronger. For all benzodiazepine prescriptions filled, the amount of the active ingredient has gone up. Another notable fact is that benzodiazepine overdose deaths went up more than the increase of prescriptions between 1999 and 2010. That indicates people are using benzodiazepines in riskier ways. Overdose risk can increase based on the dosage a person takes, or when it’s combined with another drug.

When a normal, healthy adult uses benzodiazepines like Paxipam, the risk of an overdose is low. However, when they are mixed with other drugs, the combination can be fatal. It is estimated that 75% of all benzodiazepine overdose deaths involve opioids. Paxipam and other benzodiazepines suppress the respiratory system and the central nervous system. They can also slow blood pressure and the heart rate. On its own, a drug like Paxipam might not cause an overdose. When paired with an opioid or even alcohol, the risk of respiratory depression goes up significantly.

It’s important when taking Paxipam, or any other prescription medicine, to only do so with a valid prescription. Patients should also have an honest conversation with their physician about any other substances that they regularly take. Drug interactions are much more deadly than many people realize. Older adults are at an even higher risk of suffering a Paxipam overdose or an overdose related to prescription drugs. Older adults tend to take multiple prescription medications and may have impaired organ function -which can impact how drugs are eliminated from their system.

When someone overdoses on Paxipam or another benzodiazepine, the symptoms can seem similar to being intoxicated from alcohol. For example, the affected individual may have slurred speech, physical weakness or coordination problems. Drowsiness or extreme fatigue may occur. Someone who has taken an excessively large dose of Paxipam may experience confusion, agitation and changes in mood. Anxiety may occur, as well as memory loss. More severe symptoms of a Paxipam overdose can include suppressed breathing, being in a stupor or being unresponsive. Hallucinations and lowered blood pressure are also possible with a single-drug benzodiazepine overdose. Symptoms of an overdose involving a benzodiazepine and an opioid could include nodding off, pinpoint pupils and loss of consciousness. Someone who has overdosed on opioids will also often feel clammy to the touch and will have a bluish tint to their nails or lips.

If someone is believed to be experiencing an overdose of any kind, immediate emergency medical attention is necessary. It’s important that the person is kept from choking on their vomit. Emergency care for an overdose from a benzodiazepine or another type of drug may include administering an antidote to reverse the effects. Supplemental care can also be provided to keep the patient’s vitals at healthy levels. If someone overdoses on Paxipam or any other drug and does not receive emergency care, they can suffer from brain damage or die.

The weight of addiction can be enormous and overwhelming. Whether you’re struggling with addiction or someone you love is, we’re here. Take the best first step and contact The Recovery Village.

Burch, Kelly. “Record Amount of Cocaine Seized During 2016.” The Fix, 2 Mar. 2017, www.thefix.com/record-amount-cocaine-seized-during-2016. Accessed 10 Mar. 2017. CESAR (Center for Substance Abuse Research). “Cocaine.” CESAR (Center for Substance Abuse Research), 29 Oct. 2013, www.cesar.umd.edu/cesar/drugs/cocaine.asp. Accessed 10 Mar. 2017. Doward, Jamie. “Warning of Extra Heart Dangers from Mixing Cocaine and Alcohol.” The Guardian, 7 Nov. 2009, www.theguardian.com/society/2009/nov/08/cocaine-alcohol-mixture-health-risks. Accessed 10 Mar. 2017.
Paxipam (Halazepam) Overdose
How Would You Rate This Page?